700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ ReadersThis Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)
|Lauren Bonomo, Alvaro J Ramos-Rodriguez, Manrup Hunjan, Martha I Kyriacou and Paul T Kroner|
|Icahn School of Medicine at Mount Sinai, USA|
|Posters & Accepted Abstracts: J Clin Exp Dermatol Res|
|Introduction: Drugs are responsible for 0.1-2.0% of acute pancreatitis occurrence in the United States. Medications implicated in drug-induced acute pancreatitis (DIAP) are classified based on strength of evidence, TNF-a inhibitors are Class III drugs (see Table 1). To our knowledge, we contribute the first documented case of TNF-α inhibitor class induced-pancreatitis. Case Study: We present a case of a 27-year-old female with severe psoriatic arthritis (PsA) that presented to the emergency department (ED) with severe epigastric abdominal pain radiating to the back. The patient denied alcohol or drug consumption, sick contacts, insect bites or trauma. The patient was only taking weekly methotrexate for her psoriasis treatment. However, that morning she had received her second infusion of Infliximab 5mg/kg as part of a new regimen. Physical exam was unremarkable except for psoriatic plaques in her back, right elbow and bilateral knees. Further work-up revealed a lipase of 5,000U/L and an abdominal ultrasound without evidence of cholelithiasis. Abdominal computerized tomography (CT) evidenced an edematous pancreas and the patient was diagnosed with acute pancreatitis. Given the history and timing of acute pancreatitis after Infliximab infusion, drug-induced acute pancreatitis (DIAP) was strongly suspected and patient had the biological agent discontinued. Six months later, given refractory PsA, Adalimumab was added to her methotrexate regimen. After the second injection of Adalimumab 40mg, she developed new abdominal pain radiating to the back. The patient presented again to our ED and was readmitted with a diagnosis of acute pancreatitis based on clinical findings and a lipase level of 1,500U/L. Blood chemistries, ethanol levels and abdominal ultrasound were again within normal limits. After 2 days, the patient had complete resolution of the pancreatitis. Conclusion: Despite 10 possible cases have been reported to the Food and Drug Administration (FDA), no formally documented cases were available in the literature to date. We thoroughly excluded other causes of pancreatitis. Given the timing of acute pancreatitis after infusion of Infliximab and positive re-challenge to Adalimumab, we strongly believe that this is a case of Tumor Necrosis Factor-α inhibitor class-induced acute pancreatitis. In current studies, Infliximab has proved to be beneficial for treatment of acute pancreatitis in rat models but human studies are pending. Our case raises concern for the use of TNF-α inhibitors for acute pancreatitis in humans, although further formal documented reports are necessary to strengthen this association.|
Lauren Bonomo, BA graduated with honors from Yale University and is now a Medical student at the Icahn School of Medicine at Mount Sinai. She is currently on a scholarly year, pursuing research in Icahn’s Department of Dermatology. She is particularly interested in inflammatory and autoimmune skin disease, including atopic dermatitis, psoriasis, vitiligo, and alopecia areata.
Email: [email protected]
|PDF | HTML|